From Erie County, Pennsylvania, USA:
After 36 years of injecting as a Type 1, I have areas of my body that have indentations and also "bumps." Even when I am not injecting into these areas any more, they remain the same. Will I have these forever? Is there anything I can do to even them out? I have done the rotations and exercise, but to no avail. I have been a diabetic from the age of 5 years and any relief would be great!
Obviously we can't see the bumps and indentations you mention, but here are some thoughts:
You did not mention the type of insulin you are taking. If it is animal source insulin, the indentations may be areas of lipoatrophy. These areas look like dimples in the skin, usually in injection sites. Lipoatrophy would be less likely, but still a remote possibility, if you are taking human insulin. Atrophy is not seen very often in patients taking human insulin, but a few cases have been reported.
If you have hypertrophy, or thickness at the injection sites, then making sure you are not injecting too often in any area will help. You did mention that you are careful about your injection sites. It usually takes a few months to go away when you avoiding injecting in the hypertrophied areas. We would advise you to see a health care professional with experience in diabetes.
Original posting 29 Jun 97
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.